Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 207, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 27, 2015, 6:10 AM CDT for Allen County, Woodson County, Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2015, 6:10 AM CDT (11:10 UTC)
- Expired
- Aug 27, 2015, 7:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Allen County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 144 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 6:12 AM CDT | HAIL 1 | 4 Nw Iola, KS | DELAYED REPORT OF QUARTER SIZE HAIL AND HEAVY RAIN. |
| Aug 27, 7:05 AM CDT | HAIL 0.75 | Humboldt, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 11.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -633 J/kg
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS53 KICT 271110
SVRICT
KSC001-207-271215-
/O.NEW.KICT.SV.W.0207.150827T1110Z-150827T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
610 AM CDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
WESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 715 AM CDT
* AT 610 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOLA...
MOVING SOUTH AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...GAS...NEOSHO FALLS...PIQUA...BASSETT...PETROLIA
AND IOLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1110Z 352DEG 23KT 3794 9547
HAIL...1.50IN
WIND...60MPH
$$
ES4 follow-up statements
202
WWUS53 KICT 271123
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 AM CDT THU AUG 27 2015
KSC001-207-271215-
/O.CON.KICT.SV.W.0207.000000T0000Z-150827T1215Z/
WOODSON KS-ALLEN KS-
623 AM CDT THU AUG 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN WOODSON AND WESTERN ALLEN COUNTIES...
AT 622 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOLA...MOVING
SOUTH AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WINDS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...GAS...NEOSHO FALLS...PIQUA...BASSETT...PETROLIA AND
IOLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1122Z 352DEG 17KT 3789 9546
HAIL...1.75IN
WIND...60MPH
$$
ES645
WWUS53 KICT 271135
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
635 AM CDT THU AUG 27 2015
KSC001-207-271215-
/O.CON.KICT.SV.W.0207.000000T0000Z-150827T1215Z/
WOODSON KS-ALLEN KS-
635 AM CDT THU AUG 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN WOODSON AND WESTERN ALLEN COUNTIES...
AT 633 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOLA...MOVING
SOUTH AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WINDS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...GAS...NEOSHO FALLS...PIQUA...BASSETT...PETROLIA AND
IOLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1133Z 354DEG 10KT 3788 9544
HAIL...1.75IN
WIND...60MPH
$$
ES224
WWUS53 KICT 271153
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 AM CDT THU AUG 27 2015
KSC001-207-271215-
/O.CON.KICT.SV.W.0207.000000T0000Z-150827T1215Z/
WOODSON KS-ALLEN KS-
653 AM CDT THU AUG 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN WOODSON AND WESTERN ALLEN COUNTIES...
AT 652 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUMBOLDT...
MOVING SOUTH AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WINDS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
IOLA...HUMBOLDT...GAS...NEOSHO FALLS...PIQUA...BASSETT...PETROLIA AND
IOLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. IN FACT...A FLOOD WARNING IS IN EFFECT FOR ALLEN
COUNTY UNTIL 1145 AM CDT. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1152Z 358DEG 15KT 3782 9542
HAIL...1.75IN
WIND...60MPH
$$
ES488
WWUS53 KICT 271212
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
712 AM CDT THU AUG 27 2015
KSC001-207-271220-
/O.EXP.KICT.SV.W.0207.000000T0000Z-150827T1215Z/
WOODSON KS-ALLEN KS-
712 AM CDT THU AUG 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON AND WESTERN
ALLEN COUNTIES WILL EXPIRE AT 715 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY 30 TO 40 MPH WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
ALL OF CENTRAL ALLEN COUNTY UNTIL 800 AM CDT.
LAT...LON 3773 9559 3801 9559 3803 9535 3773 9527
TIME...MOT...LOC 1207Z 352DEG 23KT 3782 9542
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:02 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 3:02 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 302 AM CDT THU AUG 27 2015 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 257 AM CDT THU AUG 27 2015 ISOLATED-SCATTERED ELEVATED THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER FAR EASTERN KANSAS...ON THE EASTERN EDGE OF THE ELEVATED MIXED LAYER...WHERE WEAK MOISTURE TRANSPORT/ISENTROPIC UPGLIDE (310K) IS INDICATED. MUCAPES OF 2000-3000 J/KG AND EFFECTIVE BULK SHEAR OF 25-45 KT COULD RESULT IN A COUPLE OF STRONG-SEVERE STORMS WITH A HAIL THREAT. ANY STORM ACTIVITY THAT DEVELOPS SHOULD WANE TOWARD MID-LATE MORNING...AS THE WEAK LLJ WEAKENS/BACKS. A WELL-ADVERTISED SHORTWAVE TROUGH OVER THE NORTHERN/CENTRAL ROCKIES EARLY THIS MORNING PER WATER VAPOR IMAGERY...WILL TRANSLATE SLOWLY EASTWARD ACROSS THE CENTRAL PLAINS/UPPER MIDWEST LATE TODAY THROUGH FRIDAY...WITH A WEAK ATTENDANT COLD FRONT. SCATTERED STORMS SHOULD DEVELOP LATE THIS AFTERNOON ALONG THE FRONT AND PRE-FRONTAL TROUGH...FROM WESTERN NEBRASKA INTO NORTHWESTERN KANSAS AS SURFACE- BASED INHIBITION IS REMOVED FROM HEATING AND HEIGHT FALLS/ASCENT ASSOCIATED WITH THE SHORTWAVE TROUGH. THE CONVECTION MAY MERGE INTO ONE OR MORE CLUSTERS TONIGHT...AS A 45 KNOT SOUTHWESTERLY LOW-LEVEL JET DEVELOPS ACROSS THE REGION. A RELATIVELY GREATER STORM COVERAGE AND HIGHER RAINFALL FORECAST (0.25-0.75 INCH) IS EXPECTED ACROSS CENTRAL KANSAS...WITH LESSER COVERAGE/AMOUNTS FURTHER SOUTH. MODERATE INSTABILITY AND 25-35 KNOTS OF DEEP LAYER SHEAR MAY SUPPORT A FEW STRONG-MARGINALLY SEVERE STORMS IN CENTRAL KANSAS THIS EVENING WITH HAIL/WIND THREATS. A SECONDARY VORT LOBE ON THE BACKSIDE OF THIS SHORTWAVE TROUGH...IS PROGGED TO SLIDE SOUTHEASTWARD ACROSS EASTERN KANSAS FRIDAY AFTERNOON/EVENING WITH THE WEAK COLD FRONT SLOWER TO MOVE THROUGH SOUTH-CENTRAL AND SOUTHEAST KANSAS. SCATTERED DIURNALLY-ENHANCED THUNDERSTORMS ARE EXPECTED IN THOSE AREAS...WITH WEAKENED INHIBITION...MODERATE INSTABILITY AND WEAK-MODERATE SHEAR...ALTHOUGH MID-LEVEL LAPSE RATES ARE PROGGED TO BE WEAKER THAN DAY 1. A DRY POST-FRONTAL REGIME IS ANTICIPATED ON SATURDAY BEHIND THE DEPARTING UPPER TROUGH...AND FRONT WHICH MAY HANG UP JUST SOUTH OF THE OKLAHOMA BORDER. FORECAST 1000-850 THICKNESSES ON THE GFS/NAM-WRF/RAP INDICATE WARMER THAN AVERAGE HIGHS TODAY...ALTHOUGH LEANED WITH THE MIDDLE OF ROAD GFS BASED ON IT'S VERIFICATION YESTERDAY. DRIER WEATHER IS EXPECTED SATURDAY BEHIND THE FRONT...WITH TEMPERATURES FALLING A FEW DEGREES BELOW AVERAGE BUT STILL SEASONABLY WARM. JMC .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 257 AM CDT THU AUG 27 2015 AN ELONGATED MID-LEVEL RIDGE IS PROGGED FROM THE SOUTHERN/CENTRAL PLAINS TO THE GREAT LAKES DURING THE MEDIUM RANGE PERIOD. A MID- LEVEL WEAKNESS/UPPER TROUGH IS PROGGED TO RETROGRADE SLIGHTLY WESTWARD ACROSS THE LOWER/MID MISSISSIPPI VALLEY. THIS SHOULD SUPPORT A MAINLY DRY FORECAST IN OUR AREA...WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES. JMC && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1151 PM CDT WED AUG 26 2015 IN GENERAL VFR CONDITIONS WILL PREVAIL...BUT VISIBILITY COULD DROP DURING THE OVERNIGHT HOURS INTO MVFR CRITERIA. THE TWO TERMINALS THAT ARE MOST CONCERNING FOR THIS OCCURRING ARE KCNU AND KHUT. LOW LEVEL MOISTURE IS PREVALENT OVER SOUTH CENTRAL KANSAS THIS EVENING AND THE MICRO-CLIMATE AT KHUT COULD CAUSE A REDUCTION IN VISIBILITIES BY MORNING. THE OTHER LOCATION KCNU WILL HAVE THE LIGHTEST WINDS DURING THE OVERNIGHT HOURS AND CLEAREST SKIES...THIS IN CONJUNCTION WITH THE LOW LEVEL MOISTURE COULD CAUSE A REDUCTION IN VISIBILITIES. WINDS WILL INCREASE DURING THE DAY AS LEE TROUGHING DEEPENS. THE FRONT WILL STILL BE WEST OF THE FORECAST AREA BY THE END OF THIS FORECAST...BUT SOME PRECIPITATION MAY BE POSSIBLE AT KRSL ALONG/AHEAD OF THE FRONT AFTER 00Z. OTHERWISE...KCNU MAY ALSO SEE THUNDERSTORMS BY MORNING...HAVE INCLUDED A VCTS FOR THE POTENTIAL...THE AXIS LOOKS TO HAVE SHIFTED A BIT FURTHER EAST AND SOUTH. THE HIGHER RESOLUTION GUIDANCE HAS THIS AREA HIGHLIGHTED FOR PRECIPITATION BY 12Z THURSDAY. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 93 72 88 66 / 10 30 20 10 HUTCHINSON 94 70 88 64 / 10 40 20 10 NEWTON 92 70 88 65 / 10 40 20 10 ELDORADO 92 69 89 66 / 10 20 30 10 WINFIELD-KWLD 94 72 89 67 / 10 20 30 20 RUSSELL 96 67 87 61 / 50 70 10 10 GREAT BEND 97 67 88 61 / 40 60 10 10 SALINA 94 70 87 62 / 20 60 10 10 MCPHERSON 93 70 87 64 / 10 50 20 10 COFFEYVILLE 89 69 87 67 / 30 10 40 30 CHANUTE 89 68 87 66 / 30 10 40 30 IOLA 88 68 86 66 / 30 10 40 30 PARSONS-KPPF 89 69 87 67 / 30 10 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 27, 3:28 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 328 AM CDT THU AUG 27 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 328 AM CDT THU AUG 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS SOUTHEAST KANSAS. AN ISOLATED STRONG TO MARGINALLY SEVERE STORM OR TWO WILL BE POSSIBLE...WITH HAIL OF DIME TO HALF DOLLAR SIZE. THUNDERSTORM CHANCES WILL INCREASE TONIGHT...PARTICULARLY ACROSS CENTRAL KANSAS...WHERE A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH AND HAIL OF DIME TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY EVENING...ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH...AND HAIL OF NICKEL TO QUARTER SIZE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 27, 5:13 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 513 AM CDT THU AUG 27 2015 KSZ071-072-271045- WOODSON KS-ALLEN KS- 513 AM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS... ALLEN COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 545 AM CDT * AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF NEOSHO FALLS... OR 12 MILES NORTH OF IOLA...MOVING SOUTH AT 25 MPH. HAIL CLOSE TO THE SIZE OF QUARTERS AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM IS INTENSIFYING. * LOCATIONS IMPACTED INCLUDE... IOLA...HUMBOLDT...LA HARPE...GAS...MORAN...NEOSHO FALLS...PIQUA... BASSETT AND IOLA AIRPORT. LAT...LON 3781 9513 3779 9558 3804 9557 3804 9522 TIME...MOT...LOC 1006Z 354DEG 24KT 3811 9546 ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:13 AM CDT | Special Weather Statement | ICT | Allen | 32 min |
| Aug 27, 5:20 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 55 min |
| Aug 27, 6:40 AM CDT | Areal Flood Warning | ICT | Allen | 12 hr |
| Aug 27, 7:01 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 31 min |
| Aug 27, 7:51 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 11 hr |
| Aug 27, 8:24 AM CDT | Special Weather Statement | ICT | Wilson | 36 min |
| Aug 27, 8:57 AM CDT | Special Weather Statement | ICT | Neosho | 33 min |
| Aug 27, 9:11 AM CDT | Special Weather Statement | ICT | Montgomery | 34 min |
| Aug 27, 9:39 AM CDT | Special Weather Statement | ICT | Allen | 36 min |
| Aug 27, 9:50 AM CDT | Special Weather Statement | ICT | Montgomery | 25 min |
| Aug 27, 10:01 AM CDT | Areal Flood Warning | ICT | Montgomery | 6 hr |
| Aug 27, 10:21 AM CDT | Special Weather Statement | ICT | Montgomery | 24 min |
| Aug 27, 10:42 AM CDT | Flash Flood Warning | ICT | Montgomery | 4 hr |
| Aug 27, 10:59 AM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| Aug 27, 11:09 AM CDT | Special Weather Statement | ICT | Montgomery | 21 min |
| Aug 27, 5:25 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Aug 27, 5:37 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 38 min |
| Aug 27, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 18 min |
| Aug 27, 6:35 PM CDT | Special Weather Statement | ICT | Lincoln | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.